Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 6, 2007, 5:54 PM MST for Gila County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 5:54 PM MST (00:54 UTC)
- Expired
- Sep 6, 2007, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 112 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 070102
FFWPSR
AZC007-070300-
/X.NEW.KPSR.FF.W.0006.070907T0054Z-070907T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
554 PM MST THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 800 PM MST
* AT 554 PM MST...THUNDERSTORMS WITH LOCALLY HEAVY RAIN WERE
OCCURRING NEAR SAN CARLOS. RADAR ESTIMATES THAT AS MUCH AS 2
INCHES OF RAIN FELL OVER SEVERAL DRAINAGE BASINS NORTHEAST OF SAN
CARLOS BETWEEN 445 PM AND 545 PM.
* RAPIDLY INCREASING FLOWS ARE LIKELY THROUGH THE BLUE RIVER AND SAN
CARLOS RIVER. WASHES IN THE AREA WILL BE RUNNING. EXPECT PONDING
OF WATER OR FLOWING WATER ACROSS LOW-LYING AREAS IN SAN
CARLOS...PERIDOT...AND ALONG HIGHWAY 70 BETWEEN CUTTER AND PERIDOT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3349 11059 3349 11031 3342 11035 3341 11041
3338 11046 3335 11046 3328 11045 3329 11060
TIME...MOT...LOC 0054Z 180DEG 0KT 3338 11050
$$
DG1 follow-up statement
000 WGUS75 KPSR 070224 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 724 PM MST THU SEP 6 2007 AZC007-070300- /X.CON.KPSR.FF.W.0006.000000T0000Z-070907T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GILA AZ- 724 PM MST THU SEP 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR SOUTH CENTRAL GILA COUNTY... THUNDERSTORMS WITH LOCALLY HEAVY RAIN ENDED OVER THE WARNED AREA BY 630 PM. BETWEEN 5 PM AND 630 PM...RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN FELL OVER A 5 MILE WIDE BAND EXTENDING FROM SAN CARLOS TO 10 MILES NORTHEAST OF SAN CARLOS. SEVERAL BASINS NORTHEAST OF SAN CARLOS RECEIVED RAINFALL WELL IN EXCESS OF FLASH FLOOD GUIDANCE...AND THOSE BASINS DRAIN INTO THE BLUE AND SAN CARLOS RIVERS. EXPECT SIGNIFICANT STREAMFLOWS THROUGH THESE RIVERS...AS WELL AS NEARBY WASHES...THROUGH AT LEAST 8 PM. MOTORISTS ON ROADWAYS IN AND NORTH OF SAN CARLOS WILL LIKELY ENCOUNTER FLOWING WATER THROUGH LOW-WATER CROSSINGS...AND ARE URGED TO EXERCISE EXTREME CAUTION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. IT IS EXTREMELY DIFFICULT TO DETERMINE THE DEGREE OF FLOODING...ESPECIALLY AT NIGHT. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3349 11059 3349 11031 3342 11035 3341 11041 3338 11046 3335 11046 3328 11045 3329 11060 TIME...MOT...LOC 0208Z 180DEG 0KT 3338 11050 $$ DG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:45 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 6, 2:45 PM MST, 3 hours 9 minutes before
AZZ020>028-CAZ030>033-070600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST THU SEP 6 2007 .SYNOPSIS... MOISTURE FROM THE REMNANTS OF TROPICAL DEPRESSION HENRIETTE WILL CONTINUE TO MOVE NORTHEASTWARD THROUGH ARIZONA AND NEW MEXICO. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...AS WELL AS THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY THROUGH THE EVENING HOURS. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY THROUGH THE WEEKEND FOR DRIER AND WARMER CONDITIONS. THE DAILY THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN ARIZONA NEXT WEEK...WITH WARM AND DRY WEATHER OVER THE DESERTS. && .SHORT TERM... TONIGHT THROUGH SUNDAY... SAT IMAGERY THIS AFTERNOON CONTINUES TO SHOW CLOUD SHIELD ASSOCIATED WITH THE REMNANTS OF TD HENRIETTE PUSHING NORTHEASTWARD THROUGH SRN ARIZONA AND INTO NEW MEXICO. LATEST RADAR TRENDS SHOW AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF OUR CWA...BEGINNING TO DRIFT SOUTHWARD INTO FAR NORTHERN MARICOPA COUNTY. THERE ARE ALSO ISOLATED THUNDERSTORMS OVER SOUTHERN GILA COUNTY...AND LA PAZ COUNTY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS OVER LA PAZ/YUMA COUNTIES EASTWARD. AFTER MIDNIGHT...A SLIGHT CHANCE WILL CONTINUE FROM CNTRL MARICOPA COUNTY EASTWARD. BY FRIDAY...MODELS SUPPORT A DRYING TREND...WITH LOW LEVEL 700 MB MOISTURE DECREASING FROM 6-7 DEG C THIS EVENING TO ABOUT 1-2 DEG C BY 12/18 UTC FRIDAY. MEANWHILE...MID LEVEL WEAK ANTICYCLONE DEVELOPS OVER THE STATE FOR WARMING TEMPS AND SUBSIDENCE OVER THE AREA. LEFT A SLIGHT CHANCE IN FOR ZONES 23/27 EASTWARD FRIDAY EARLY EVENING. BY THE WEEKEND...WE SHOULD BE HIGH AND DRY...WITH THE THREAT FOR SHOWERS AND THUNDERSTORMS CONFINED TO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. TEMPS WILL WARM TO A FEW DEG ABOVE EARLY SEPT AVERAGE...EVEN WARMER OVER THE SE CAL DESERTS AND ALONG THE CO RIVER VALLEY. OVERALL...THESE TRENDS WERE HANDLED WELL IN THE INHERITED FORECAST PACKAGE...AND ONLY MINOR ADJUSTMENTS WERE MADE TO ACCOUNT FOR CURRENT SAT/RADAR/OB TRENDS. PREVIOUS DISCUSSION FROM 1000 MST... RADAR ACROSS SOUTH-CENTRAL ARIZONA IS RELATIVELY QUIET AS THE REMNANTS OF TD HENRIETTE CONTINUE TO SHEAR APART AS SHE DRIFTS NORTHEASTWARD INTO NEW MEXICO TODAY. STRONG MOISTURE GRADIENT IN PLACE FROM SRN NV TO SE AZ. THE 1200 UTC KDRA SOUNDING (DESERT ROCK) HAS AN 850 MB TD OF -14C WHILE KTUS (TUCSON) HAD A 1200 UTC 850 MB TD OF 13 DEG C. THE DRIER AIR TO THE NORTH/NORTHWEST IS DUE TO THE UPPER TROF MOVING THROUGH THE ROCKIES TODAY. THE QUESTION IS HOW QUICKLY WILL THE DRY AIR TO NORTHWEST MOVE INTO THE SOUTH-CENTRAL DESERTS? BOTH THE GFS AND NAM 12 UTC RUNS FROM THIS MORNING HAVE 700 MB TD INCREASING LATER THIS AFTERNOON AS THE MOISTURE FROM THE SE MOVES OVER THE VALLEY FLOORS. BOTH MODELS HOLD ON TO 700 MB TD OF 6-7 DEG C THROUGH 06 UTC TONIGHT (11PM). FCST SOUNDINGS FROM BOTH MODELS ALSO SHOW QUITE A BIT OF INSTABILITY OVER NIGHT FOR THE SOUTH-CENTRAL DESERTS...IN ADDITION TO SOME WEAK UVV AT 700 MB OVER THE AREA. CURRENT FORECAST PRETTY MUCH CONFINES ANY THREAT FOR OVERNIGHT SHOWERS/THUNDERSTORMS TO ZONE 24 SOUTHERN GILA. AT THIS TIME...NOT QUITE SURE THINGS WILL BE COMPLETELY OVER FOR OUR CNTRL AND ERN CWA BY 0600 UTC. WILL DISCUSS WITH OTHER FORECASTERS ON STATION...AS WELL AS BLAST UP CALL WITH NEIGHBORING OFFICES...AND ACCESS THE POSSIBILITY OF EXTENDING THE ZONE 24 SLIGHT CHANCE POPS A BIT FURTHER WEST OVER THE VALLEY FLOORS FROM 06-12 UTC. AFTER 12 UTC...BOTH MODELS AGREE DRIER AIR WILL MOVE INTO CENTRAL AZ...WITH THE CHANCE FOR SHOWERS/TSTMS CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX. THERE MAY BE ENOUGH RESIDUAL MOISTURE OVER THE AZ CNTRL DESERTS TO WARRANT SLIGHT CHANCE POPS FRI AFT/EVE. BY THE WEEKEND...WELL START A WARM UP WITH CONTINUED DRY CONDITIONS AND NO THREAT FOR SHOWERS/THUNDERSTORMS FROM SE CA TO S-CNTRL AZ DESERTS. IN THE MEANTIME...THE FCST FOR TODAY (SLIGHT CHANCES FROM LA PAZ/YUMA COUNTIES THROUGH MARICOPA COUNTY...INCREASING TO CHANCE POPS OVER THE FAR ERN CWA) SEEMS REASONABLE GIVEN THE CURRENT SITUATION. NO IMMEDIATE CHANGES NEEDED TO THE FORECAST...AS THINGS APPEAR TO BE ON TRACK FOR NOW. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... RIDGE CONTINUES TO STRENGTHEN WITH A NW-SE ORIENTATION. THIS WILL LEAD TO ADDITIONAL DRYING AND WARMING THROUGHOUT THE EXTENDED PERIOD. DIURNAL TSTMS SHOULD DIMINISH AS RIDGE BUILDS IN. KEEPING POPS VERY LOW AND MOSTLY OVER ESTRN MTS WITH TEMPS A LITTLE ABV CLIMO. && .AVIATION... SEPTEMBER 6 1745 UTC (SEPTEMBER 6 1045 MST) KPHX/KIWA ON WRN EDGE OF CLOUD SHIELD ASSOCIATED WITH DECAYING/WEAKING TROPICAL SYSTEM. TAIL END OF A MID LEVEL TROUGH IS MOVING ACROSS NRN AZ...WHICH HAS HELPED TOUCH OF TSTMS ALREADY THIS MORNING OVER THE NRN AZ MTNS. KPHX/KIWA WILL BE IN BETWEEN THESE SYSTEMS. SLIGHT CHANCE /20-30 PERCENT/ THAT TSTMS COULD IMPACT THE AIRFIELDS...BUT THINKING IS THAT MUCH OF THE ACTIVITY WILL BE NORTH AND SE OF THE METRO AREA. TSTMS OVR NRN AZ SHOULD MOVE OFF TO THE EAST...NOT TOWARD PHX...WHILE ACTIVITY TO THE SOUTH WILL LIKELY BE INHIBITED BY CLOUD COVER. WILL USE CBS FOR NOW AND MONITOR FOR UPDATES. WINDS WILL SLOWLY TURN FROM SE TO SW THROUGH THE AFTN. WESTERN TAF SITES...KYUM/KBLH/KIPL...WILL REMAIN DRY WITH MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS THROUGH FRIDAY MORNING. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 6 2045 UTC (SEPTEMBER 6 1345 MST) SATURDAY THROUGH THURSDAY...HIGH PRESSURE WILL BUILD BACK OVER THE REGION STARTING THIS WEEKEND...AND WILL REMAIN THROUGH THE COMING WEEK. THIS WILL RESULT IN DRIER AIR SPREADING ACROSS THE REGION. TEMPERATURES IN TURN WILL BEGIN TO INCREASE TO SLIGHTLY ABOVE NORMAL...WHILE RH VALUES DECREASE THROUGH THE PERIOD. RAINFALL CHANCES WILL BE CONFINED TO THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY...WITH NO CHANCES ACROSS THE REST OF THE FORECAST AREA. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...WANEK LONG TERM...WATERS AVIATION...INIGUEZ FIRE WX...INGUEZ
Hazardous weather outlook, Sep 6, 6:42 AM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 642 AM MST THU SEP 6 2007 AZZ022-023-070700- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- 642 AM MST THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND LOCALLY HEAVY RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS THE AREA. GUSTY WINDS...AREAS OF DENSE BLOWING DUST AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY AS THE THREAT OF THUNDERSTORMS WILL END. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-070700- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 642 AM MST THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN WILL BE A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY THROUGH WEDNESDAY. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-070700- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 642 AM MST THU SEP 6 2007 /642 AM PDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. AZZ021-026-070700- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 642 AM MST THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND LOCALLY HEAVY RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ027-028-070700- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 642 AM MST THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT. GUSTY WINDS TO 45 MPH...AREAS OF DENSE BLOWING DUST AND LOCALLY HEAVY RAIN WILL ALL BE A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS THE AREA. GUSTY WINDS...AREAS OF DENSE BLOWING DUST AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY AS THE THREAT OF THUNDERSTORMS WILL END. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ESTLE
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.